Kentucky, 2022

Damaging Winds in Kentucky, July 12, 2022

July 12, 2022 · NWS JKL · 15 events in 3 counties and zones

A cold front approached eastern Kentucky during the day on Tuesday July 12. It then slowed and eventually stalled across eastern Kentucky during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
$19,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A cold front approached eastern Kentucky during the day on Tuesday July 12. It then slowed and eventually stalled across eastern Kentucky during the afternoon and evening hours. With most of the area seeing plenty of time for heating and destabalization ahead of the front, the presence of the boundary across the region was the added lift needed to spawn strong thunderstorms that resulted in multiple instances of wind damage, mainly across McCreary and Bell Counties. Pulaski County also experienced some localized damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 12, 4:11 PM EST, 14 minutes earlier.

Area forecast discussion, Jul 12, 4:11 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
511 PM EDT Tue Jul 12 2022

.SHORT TERM...(This evening through Wednesday night)
Issued at 511 PM EDT TUE JUL 12 2022

A cold front was situated just south of I-64 in the JKL forecast
area late this afternoon, heading southeast. A broken line of
numerous thunderstorms has developed just ahead of the front. With
decent CAPE of generally 2.5-3.5K J/KG and modest shear, a few of
them appear to be marginally severe, with wind being the main
threat. The front and convection will exit into TN and VA later
this evening.

Drier air will try to make its way in behind the front, but with
weak flow it will have trouble displacing our air mass at night.
However, the mid and upper levels will dry very effectively. That
will set us up for fog, developing first in valleys and then
spreading. It should become dense in places, and the night shifts
will need to monitor/evaluate further to see if an SPS or NPW is
needed.

Fog will dissipate after sunrise on Wednesday. Surface high
pressure will build in from the west and any remaining clouds in
the south and southeast will clear. Diurnal heating will allow
the last of our moisture to mix away, and relatively comfortable
dew points dropping to near 60 are expected by late in the day.
The scenario holds through Wednesday night, but with drier air
the fog should be more limited in valleys.

.LONG TERM...(Thursday through Tuesday)
Issued at 350 PM EDT TUE JUL 12 2022

The long term will start with a period of warm and dry conditions as
surface high pressure centered over the southern Ohio Valley. In the
upper levels, a large dome of high pressure will sit across the four
corners region and will remain there for the duration of the long
term period with only slight wobbles in its position. A trough will
start out across eastern Canada and the Great Lakes/ Northeast. A
couple of short waves will ride over the ridge and down through the
Mississippi Valley and into the Ohio Valley this weekend and will
bring the chance for showers and thunderstorms. the first short ave
will impact the area Saturday with thunderstorm chances mainly along
the higher terrain. A second, more potent shortwave follows on the
heels of the first and will bring a more substantial chance for
showers and storms to all of eastern Kentucky later Saturday night
through Sunday. This shortwave will support a cold front at the
surface which will weaken as it progresses through the Ohio Valley.
Have stuck close to the NBM solution based on the lead time and
model agreement.

Highs will be seasonal through the period with mid to upper 80s
expected each day. Overnight lows will start out in the low 60s
Thursday and Friday and then in the mid to upper 60s thereafter.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 145 PM EDT TUE JUL 12 2022

VFR conditions were present at TAF issuance. A broken line of
showers and thunderstorms ahead of a cold front extended from
northern WV to just north of KSYM. This will develop further
southwest this afternoon, as the line advances to the southeast.
Can't rule out a thunderstorm at KSYM, but the probability will be
higher further to the south and southeast as the convection
continue to develop. Even so, timing is also uncertain, and only
VCTS was used in the TAFs. Thunderstorms may bring IFR or worse
conditions. Any precipitation will taper off from northwest to
southeast during the afternoon and evening, with most of it
exiting into VA and TN by midnight.

Clouds will decrease overnight as dry air aloft moves overhead.
With low level moisture lingering, it will lead to fog
development. It will begin in valleys, but may start to spread
from there. TAF sites most likely to be affected are KLOZ and
KSME. Fog will be somewhat dependent on the precipitation pattern
which occurs, with locations receiving significant rainfall more
likely to fog heavily.

Fog will dissipate on Wednesday morning, with VFR conditions
returning to finish the period.

Areas of fog are expected
overnight into early Wednesday morning, with restrictions possible
at all terminals. Winds will be S/SW becoming westerly 5-10 kts
this afternoon, with higher gusts in thunderstorms. Winds behind
the frontal passage tonight become NW 5 kts or less.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...BATZ
AVIATION...HAL
Hazardous weather outlook, Jul 12, 3:40 PM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
440 PM EDT Tue Jul 12 2022

KYZ058>060-068-069-079-080-083>088-104-106>120-131100-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
440 PM EDT Tue Jul 12 2022

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Numerous thunderstorms will occur ahead of a cold front this
afternoon and evening. Some of these storms will be strong to
severe, with damaging winds being the primary threat. Isolated
flash flooding is also possible where storms are the most
persistent.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is possibility of thunderstorms at times Saturday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any occurrences of wind damage
or flooding through this evening.

KYZ044-050>052-131100-
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, and Morehead
440 PM EDT Tue Jul 12 2022

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is possibility of thunderstorms at times Saturday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

HAL

In the hours before

Special weather statement, Jul 12, 3:50 PM EST, 35 minutes before
Special Weather Statement
National Weather Service JACKSON KY
450 PM EDT Tue Jul 12 2022

KYZ069-080-116-122130-
Jackson KY-Clay KY-Laurel KY-
450 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of central Laurel,
south central Jackson and northwestern Clay Counties through 530 PM
EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazel Patch, or 8 miles northwest of London, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lamero, Templer and Cruise around 455 PM EDT.
  East Bernstadt, Carmichael and Mershons around 500 PM EDT.
  London, Victory, Pittsburg and Eberle around 505 PM EDT.
  Atlanta and Peoples around 510 PM EDT.

Other locations in the path of this storm include Greenmount,
Cornelius, Mcwhorter, Maplesville, Moores Creek, Langnau, Green Hill,
Crawford, Portersburg, Benge, Fogertown, Deer Lick, Byron, Royrader,
Grace, Datha and Urban.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 8429 3718 8428 3718 8427 3719 8428
      3720 8426 3722 8427 3724 8423 3728 8422
      3728 8419 3730 8418 3731 8414 3732 8414
      3730 8376 3704 8382
TIME...MOT...LOC 2050Z 280DEG 17KT 3723 8418

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Jul 12, 3:51 PM EST, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
451 PM EDT Tue Jul 12 2022

KYZ107-119-122115-
Martin KY-Johnson KY-
451 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of Martin and east
central Johnson Counties through 515 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Debord, or over Inez, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bradbury around 455 PM EDT.
  Warfield, Lovely, Beauty, Andy, Coalpoint, Hode and McClure around
  500 PM EDT.
  Oppy and Pilgrim around 505 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3774 8233 3773 8239 3778 8277 3792 8274
      3788 8261 3789 8260 3792 8260 3795 8258
      3794 8249 3793 8249 3793 8248 3790 8247
      3791 8247 3788 8242 3781 8240 3782 8239
      3776 8233 3776 8231
TIME...MOT...LOC 2050Z 280DEG 32KT 3785 8256

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BATZ
Special weather statement, Jul 12, 3:52 PM EST, 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
452 PM EDT Tue Jul 12 2022

KYZ060-106-108-109-122115-
Menifee KY-Magoffin KY-Morgan KY-Wolfe KY-
452 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of Morgan, southeastern
Menifee, northwestern Magoffin and northeastern Wolfe Counties
through 515 PM EDT...

At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pekin, or 7 miles west of West Liberty, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Henry, New Cummer, Woodsbend, Mize, Twentysix, Rexville, Dehart
  and Yocum around 455 PM EDT.
  Grassy Creek, Nickell, Licking River, Demund, Sellars and Daysboro
  around 500 PM EDT.
  West Liberty, Greear, Index, Liberty Road, Panama, Lizzielane,
  Payton, Pomp and Lick Branch around 505 PM EDT.
  Lewis, Malone, Gordon Ford, Well Station, Stacy Fork, Caney,
  Cannel City and Lenox around 510 PM EDT.

Other locations in the path of this storm include White Oak,
Williams, Cottle, Florress, Matthew, Holliday, Cisco, Bloomington,
Wonnie and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3785 8354 3798 8349 3799 8306 3771 8317
TIME...MOT...LOC 2051Z 283DEG 25KT 3790 8340

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Jul 12, 3:56 PM EST, 29 minutes before
Special Weather Statement
National Weather Service JACKSON KY
456 PM EDT Tue Jul 12 2022

KYZ058-111-122145-
Lee KY-Estill KY-
456 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of Estill and Lee
Counties through 545 PM EDT...

At 456 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doe Creek, or over Irvine, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Pryse and Fitchburg around 500 PM EDT.
  Texola, Shade, Cobhill, Evelyn and Leighton around 505 PM EDT.
  Crystal, Old Landing, Pinnacle, Patsey and Pilot around 510 PM
  EDT.
  Whynot, Greeley, Willow Shoals, See and Yellow Rock around 515 PM
  EDT.

Other locations in the path of this storm include Mount Olive, Fixer,
Leeco, Standing Rock, Belle Point, Heidelberg, Caryton, Beattyville,
Zoe, Proctor, Zachariah, White Ash, Corgleton, Fincastle, Maloney,
Enoch, Lower Buffalo, Airedale and St. Helens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3780 8396 3776 8391 3775 8387 3776 8384
      3776 8382 3775 8382 3776 8378 3774 8376
      3773 8373 3766 8360 3754 8365 3751 8369
      3752 8374 3764 8408 3781 8401
TIME...MOT...LOC 2056Z 285DEG 23KT 3768 8392

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Jul 12, 4:03 PM EST, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
503 PM EDT Tue Jul 12 2022

KYZ079-083-084-122145-
McCreary KY-Wayne KY-Pulaski KY-
503 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parnell, or 10 miles northwest of Monticello, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Parnell around 510 PM EDT.

Other locations in the path of this storm include Monticello,
Steubenville, Mill Springs, Betsey, Oil Valley, Frazer, Barrier,
Delta, Gregory, Denney, Kidder, Ritner, Kidds Crossing, Slavens,
Coopersville and Quinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3710 8490 3695 8449 3660 8468
      3661 8496 3663 8500 3666 8500 3669 8502
      3672 8502 3676 8501 3686 8506
TIME...MOT...LOC 2102Z 286DEG 22KT 3692 8500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Jul 12, 4:22 PM EST, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
522 PM EDT Tue Jul 12 2022

KYZ119-120-122200-
Martin KY-Pike KY-
522 PM EDT Tue Jul 12 2022

...A strong thunderstorm will impact portions of Martin and north
central Pike Counties through 600 PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm over
McClure, or near Inez, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Warfield, Lovely and Beauty around 525 PM EDT.
  Coalpoint, Pilgrim, Laura, Threeforks, Heenan and Jarad around 530
  PM EDT.
  Oppy around 535 PM EDT.
  Hatfield Station around 540 PM EDT.

Other locations in the path of this storm include Whitepost, Rural,
Conder, Heisey, Sidney, Turkey Creek, Forest Hills, Belfry, Hardy and
Huddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3756 8224 3772 8261 3789 8253 3787 8242
      3786 8242 3781 8240 3782 8239 3777 8233
      3776 8233 3776 8231 3774 8233 3770 8230
      3767 8230 3765 8223 3762 8221
TIME...MOT...LOC 2122Z 291DEG 20KT 3778 8249

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF

The radar

The Jackson,KY radar (KJKL), 131 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
July 12, 4:25 PM EST
Where
Pulaski County, 1.4 mi NW of Burnside
Measured
50 kt (58 mph) estimated gust
Crop damage
$2,000
Reported by
911 Call Center
Coordinates
36.995, -84.597

Reports of several trees down near the Burnside community.

Thunderstorm Wind, McCreary

When
July 12, 5:00 PM EST
Where
McCreary County, 1.1 mi SW of Hollyhill
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
Trained Spotter
Coordinates
36.660, -84.335

A trained spotter reported numerous trees down on their property.

Thunderstorm Wind, McCreary

When
July 12, 5:10 PM EST
Where
McCreary County, 1.99 mi ENE of Cumberland Falls
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.858, -84.436

Dispatch reported that a tree was down near mile marker 4 on KY-90.

Thunderstorm Wind, McCreary

When
July 12, 5:10 PM EST
Where
McCreary County, 1.27 mi N of Marshes Siding
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.748, -84.470

A tree was reported down near mile marker 7 on KY-700 near the community of Marshes Siding.

Thunderstorm Wind, McCreary

When
July 12, 5:10 PM EST
Where
McCreary County, 0.92 mi NW of Pine Knot
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.659, -84.442

A tree was reported down near the intersection of KY-1651 and Old US-27.

Thunderstorm Wind, McCreary

When
July 12, 5:10 PM EST
Where
McCreary County, 0.99 mi NNW of Pine Knot
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.663, -84.439

A tree was reported down near the Pine Knot Elementary School, near the intersection of KY-2792 and US-27.

Thunderstorm Wind, McCreary

When
July 12, 5:19 PM EST
Where
McCreary County, 0.73 mi NE of Revelo
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.686, -84.460

A tree was reported down on East Appletree Road, about 0.4 miles from the intersection with KY-1651.

Thunderstorm Wind, Bell

When
July 12, 5:22 PM EST
Where
Bell County, 2.74 mi W of Clear Creek Spgs
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.718, -83.769

A tree was blown down along KY-190 about 6 miles from U.S. Route 25E.

Thunderstorm Wind, Bell

When
July 12, 5:22 PM EST
Where
Bell County, 1.08 mi NW of Wasioto
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.759, -83.696

A tree was reporeted blown down at 110 East Park Avenue in Pineville.

Thunderstorm Wind, Bell

When
July 12, 5:22 PM EST
Where
Bell County, 1.23 mi WSW of Pineville
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.762, -83.700

A tree was blown down along Catalpa Street in Pineville.

Thunderstorm Wind, Bell

When
July 12, 5:22 PM EST
Where
Bell County, 1.35 mi WSW of Pineville
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.763, -83.703

A tree was blown down at 403 West Tennessee Avenue in Pineville.

Thunderstorm Wind, Bell

When
July 12, 5:29 PM EST
Where
Bell County, 0.21 mi W of Clear Creek Spgs
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.720, -83.724

A tree fell down along Little Clear Creed Road near the intersection with KY-190.

Thunderstorm Wind, Bell

When
July 12, 5:37 PM EST
Where
Bell County, 0.04 mi ENE of Paramount
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Crop damage
$1,000
Reported by
Broadcast Media
Coordinates
36.600, -83.749

Pictures posted by WRIL Radio on their social media account show multiple trees and branches had fallen onto a home along 43rd Street in Middlesboro, leading to extensive roof and interior ceiling damage.

Thunderstorm Wind, Bell

When
July 12, 5:42 PM EST
Where
Bell County, 0.92 mi SSW of Middlesboro Bell Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Crop damage
$2,000
Reported by
Social Media
Coordinates
36.608, -83.736

Pictures on social media show a large tree blown across Corchester Avenue in Middlesboro, near the West End Primary School. Another large tree was snapped and leaning on power lines.

Thunderstorm Wind, Bell

When
July 12, 5:42 PM EST
Where
Bell County, 0.74 mi WNW of Middlesboro
Measured
50 kt (58 mph) estimated gust
Crop damage
$700
Reported by
Social Media
Coordinates
36.605, -83.732

Pictures on social media show a large portion of a pine tree sanpped off in someone's yard along West Chester Avenue in Middlesboro.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048074, 1048077, 1048079, 1048081, 1048082, 1048083, 1048084, 1048086, 1048087, 1048088, 1048089, 1048090, 1048093, 1048095, 1048097.